zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On analogies between nonlinear difference and differential equations. (English) Zbl 1207.34118
The authors study some similarities between results on the existence and uniqueness of finite order entire solutions of nonlinear differential equations and difference-differential equations of the form $$f^n + L(z, f) = h,$$ where $n \ge 2$ is an integer, $h$ is a given non-vanishing meromorphic function of finite order, and $L (z, f)$ is a linear difference-differential polynomials, with small meromorphic functions as coefficients. The authors prove for example the following theorem: Theorem 1. Let $p, q$ be polynomials. Then the nonlinear difference equation $$f^2 (z) + q (z) f (z +1)=p(z)$$ has no transcendental entire solutions of finite order.

MSC:
34M05Entire and meromorphic solutions (ODE)
30D35Distribution of values (one complex variable); Nevanlinna theory
WorldCat.org
Full Text: DOI
References:
[1] Y.-M. Chiang and S.-J. Feng, On the Nevanlinna characteristic of $f(z+\eta)$ and difference equations in the complex plane, Ramanujan J. 16 (2008), no. 1, 105-129. · Zbl 1152.30024 · doi:10.1007/s11139-007-9101-1
[2] J. Clunie, On integral and meromorphic functions, J. London Math. Soc. 37 (1962), 17-27. · Zbl 0104.29504 · doi:10.1112/jlms/s1-37.1.17
[3] R. G. Halburd and R. J. Korhonen, Difference analogue of the lemma on the logarithmic derivative with applications to difference equations, J. Math. Anal. Appl. 314 (2006), no. 2, 477-487. · Zbl 1085.30026 · doi:10.1016/j.jmaa.2005.04.010
[4] R. Halburd, R. Korhonen and K. Tohge Holomorphic curves with shift-invariant hyperplane preimages, Preprint). arXiv: · http://arxiv.org/abs/0903.3236
[5] W. K. Hayman, Meromorphic functions , Clarendon Press, Oxford, 1964. · Zbl 0115.06203
[6] J. Heittokangas, R. Korhonen and I. Laine, On meromorphic solutions of certain nonlinear differential equations, Bull. Austral. Math. Soc. 66 (2002), no. 2, 331-343. · Zbl 1047.34101 · doi:10.1017/S000497270004017X
[7] I. Laine, Nevanlinna theory and complex differential equations , de Gruyter, Berlin, 1993.
[8] I. Laine and C.-C. Yang, Clunie theorems for difference and $q$-difference polynomials, J. Lond. Math. Soc. (2) 76 (2007), no. 3, 556-566. · Zbl 1132.30013 · doi:10.1112/jlms/jdm073
[9] P. Li and C.-C. Yang, On the nonexistence of entire solutions of certain type of nonlinear differential equations, J. Math. Anal. Appl. 320 (2006), no. 2, 827-835. · Zbl 1100.34066 · doi:10.1016/j.jmaa.2005.07.066
[10] C. Yang, On entire solutions of a certain type of nonlinear differential equation, Bull. Austral. Math. Soc. 64 (2001), no. 3, 377-380. · Zbl 0991.30019 · doi:10.1017/S0004972700019845
[11] C.-C. Yang and P. Li, On the transcendental solutions of a certain type of nonlinear differential equations, Arch. Math. (Basel) 82 (2004), no. 5, 442-448. · Zbl 1052.34083 · doi:10.1007/s00013-003-4796-8
[12] C.-C. Yang and Z. Ye, Estimates of the proximate function of differential polynomials, Proc. Japan Acad. Ser. A Math. Sci. 83 (2007), no. 4, 50-55. · Zbl 1122.30022 · doi:10.3792/pjaa.83.50 · euclid:pja/1177941417